Arkansas, 2025

Flooding in Arkansas, May 1 to 31, 2025

May 1 to 31, 2025 · NWS LZK · 7 events in 6 counties and zones

River flooding which occurred in April carried over into May along the Cache, White, Black, and Ouachita Rivers.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

River flooding which occurred in April carried over into May along the Cache, White, Black, and Ouachita Rivers.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 11:00 PM CST, 1 hour earlier.

Area forecast discussion, Apr 30, 11:00 PM CST, 1 hour before
Area Forecast Discussion
National Weather Service Little Rock AR
1200 AM CDT Thu May 1 2025

...New AVIATION...

.DISCUSSION...
Issued at 224 PM CDT Wed Apr 30 2025

To begin the period, an upper level trough continues to push east
and northeast from the Central Plains bringing with it the chance
for strong to severe thunderstorms. Currently storms are pushing
into the state from OK/TX and will slowly track there way across
much of the state through afternoon and evening hours. The best
chance for severe storms will be across southwestern Arkansas. Gusty
winds, brief spin up tornado, and heavy rain are the primary
concerns. All rain and storms should be out of the state by early
Thursday afternoon.

An additional shortwave trough is expected to move into the state
Friday bringing with it more unsettled weather. The chance for
severe weather will be lower with this system as heavy rainfall on
top of already saturated grounds could lead to flash flooding.

By late Saturday and into Sunday, a pattern change is expected as
surface high pressure sets up over the state promoting calmer and
drier conditions.

As mentioned above, an active weather pattern is likely this
afternoon and lasting into Saturday...this will set the stage for
multiple rounds of heavy rainfall with western locations seeing the
QPF through Saturday. Western locations could see between two to
four inches of rain through Saturday. Central and eastern locations
will likely see a little less rain with one to three inches
possible. Flash flooding will be possible through Saturday.

Temperatures are expected to average to slightly below average
through the period with high temperatures in the upper 60s to lower
80s through much of the period. Overnight low temperatures are
expected to drop into the upper 40s to lower 60s.

&&

.AVIATION...
(06Z TAFS)
Issued at 1159 PM CDT Wed Apr 30 2025

The northern and western terminals of KHRO, KBPK, KHOT, KADF will
begin the forecast period in lowered flight category to as low as
MVFR and intermittent IFR for CIGS. VFR conditions across the above
mentioned terminals will return by late Thursday morning to mid-day
on Thursday, Surface winds will gust at the site of KHRO in excess
of nearly 20 knots. Low level wind shear will be present over the
first few hours of the forecast period early Thursday morning at the
central and southeastern sites of KLIT, KPBF, and KLLQ. The sites of
KLIT, KPBF, and KLLQ will have CIGS drop to MVFR flight category
early Thursday morning before returning to VFR later Thursday
morning. Showers will be exiting the sites of KHOT and KADF to begin
the forecast, but will take a few more hours to completely subside
at KPBF and KLLQ.

&&

.PRELIMINARY POINT TEMPS/POPS...
Batesville AR     80  64  81  60 /  50  90  50  20
Camden AR         86  63  83  63 /  60  90  40  20
Harrison AR       73  59  77  57 /  90 100  40  30
Hot Springs AR    80  62  83  61 /  80 100  20  20
Little Rock   AR  83  64  82  64 /  60  90  40  20
Monticello AR     86  66  83  65 /  30  70  60  20
Mount Ida AR      78  62  84  61 /  90 100  10  20
Mountain Home AR  77  60  78  57 /  80 100  40  20
Newport AR        85  65  80  63 /  20  90  60  20
Pine Bluff AR     85  65  83  64 /  50  90  50  20
Russellville AR   80  62  82  61 /  80 100  20  20
Searcy AR         84  63  81  61 /  50  90  40  20
Stuttgart AR      86  66  81  65 /  40  90  50  20

&&

.LZK WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 7 AM CDT Thursday for ARZ039-042-043-053>055-
062-066.

&&

SHORT TERM...99
LONG TERM....99
AVIATION...74
Hazardous weather outlook, Apr 30, 6:38 PM CST, 5 hours 22 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
738 PM CDT Wed Apr 30 2025

ARZ004>008-014>017-024-025-031>034-039-042>047-052>057-062>069-
103-112-113-121>123-130-137-138-140-141-203-212-213-221>223-230-
237-238-240-241-313-340-341-021000-
Marion-Baxter-Fulton-Sharp-Randolph-Stone-Izard-Independence-
Lawrence-Cleburne-Jackson-Conway-Faulkner-White-Woodruff-Perry-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-
Hot Spring-Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-
Desha-Ouachita-Calhoun-Bradley-Drew-Boone County Except Southwest-
Newton County Higher Elevations-Searcy County Lower Elevations-
Southern Johnson County-Southern Pope County-
Southeast Van Buren County-Western and Northern Logan County-
Northern Scott County-Northwest Yell County-
Polk County Lower Elevations-
Central and Eastern Montgomery County-
Boone County Higher Elevations-Newton County Lower Elevations-
Northwest Searcy County Higher Elevations-
Johnson County Higher Elevations-Pope County Higher Elevations-
Van Buren County Higher Elevations-
Southern and Eastern Logan County-
Central and Southern Scott County-Yell Excluding Northwest-
Northern Polk County Higher Elevations-
Northern Montgomery County Higher Elevations-
Eastern, Central, and Southern Searcy County Higher Elevations-
Southeast Polk County Higher Elevations-
Southwest Montgomery County Higher Elevations-
738 PM CDT Wed Apr 30 2025

This Hazardous Weather Outlook is for a Large Part of Arkansas.

.DAY ONE...Tonight

A line of strong thunderstorms will push east of the Mississippi
River this evening. Some of these storms will be capable of strong
gusty winds. Showers and isolated thunderstorms will continue
through the night but the overall threat of hazardous weather is
low behind the primary line. Locally heavy rain is still possible
is a few spots

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Precipitation chances will continue Thursday and a few strong storms
can not be discounted with gusty winds the primary concern. Localized
heavy rain remains a possibility as the overall unsettled pattern
continues. Precipitation chances will continue into Friday but
ending from northwest to southeast as a cold front moves through the
region.

.Spotter Information Statement...

Spotter activation will not be needed.

&&

Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.

In the hours before

Local storm report, Apr 30, 7:27 PM CST, 4 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
827 PM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0559 PM     Tstm Wnd Dmg     2 WNW Ivan              33.93N 92.46W
04/30/2025                   Dallas             AR   Broadcast Media

            Reports of several trees fallen across
            Dallas County Road 107.

&&

CTP
Special weather statement, Apr 30, 7:29 PM CST, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Little Rock AR
829 PM CDT Wed Apr 30 2025

ARZ057-065-010200-
Desha AR-Arkansas AR-
829 PM CDT Wed Apr 30 2025

...Strong thunderstorms will impact portions of Desha and
southeastern Arkansas Counties through 900 PM CDT
...

At 828 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near White River National Wildlife Refuge to
near Arkansas City. Movement was east at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lucca Landing...                  Masonville...
Yancopin...                       McArthur...
Rohwer...                         McGehee...
Weber...                          Trusten Holder WMA...
Watson...                         Halley...
Arkansas City...                  Kelso...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CDT for southeastern
Arkansas.

&&

LAT...LON 3402 9090 3402 9099 3396 9097 3400 9102
      3397 9109 3393 9101 3385 9107 3378 9099
      3378 9113 3373 9115 3368 9103 3369 9122
      3360 9113 3352 9125 3356 9145 3357 9145
      3421 9119 3421 9107 3412 9111 3409 9087
TIME...MOT...LOC 0128Z 268DEG 23KT 3414 9108 3356 9129

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

70
Local storm report, Apr 30, 7:42 PM CST, 4 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
842 PM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     Tstm Wnd Dmg     2 ENE Holly Springs     33.83N 92.67W
04/30/2025                   Dallas             AR   Public

            Dallas County Road 149 has several trees
            down across the roadway.

&&

CTP
Local storm report, Apr 30, 8:09 PM CST, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
909 PM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0817 PM     Tstm Wnd Dmg     Watson                  33.90N 91.26W
04/30/2025                   Desha              AR   Public

            Powerlines down along Highway one in Watson.

&&

JCG
Local storm report, Apr 30, 8:33 PM CST, 3 hours 27 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
933 PM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     Tstm Wnd Dmg     1 WSW Oak Forest        34.74N 92.34W
04/30/2025                   Pulaski            AR   Public

            Tree blown down on a house.

&&

JCG
Local storm report, Apr 30, 8:40 PM CST, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Little Rock AR
940 PM CDT Wed Apr 30 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     Tstm Wnd Dmg     1 NNW Herbine           33.84N 92.04W
04/30/2025                   Cleveland          AR   Public

            Trees down and minor structural damage
            reported just north of Herbine.

&&

JCG

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

7 flood. Local standard time, as filed.

Flood, Woodruff

When
May 1, 12:00 AM CST to May 12, 2:30 AM CST
Where
Woodruff County, 0.99 mi SW of Riverside to 0.71 mi SSW of Riverside
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.270, -91.242

Major river flooding was observed at Patterson along the Cache River.

Flood, Woodruff

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Woodruff County, 1.69 mi NW of Augusta to 0.98 mi WNW of Augusta
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.294, -91.394

Major river flooding was observed at Augusta along the White River. This forecast point remained above at least minor flood stage the entire month of May.

Flood, White

When
May 1, 12:00 AM CST to May 9, 12:45 AM CST
Where
White County, 1.11 mi NNW of Georgetown to 1.12 mi N of Georgetown
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
35.136, -91.454

Major river flooding was observed at Georgetown along the White River.

Flood, Prairie

When
May 1, 12:00 AM CST to May 13, 6:00 AM CST
Where
Prairie County, 0.63 mi NE of Des Arc to 0.69 mi ENE of Des Arc
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.977, -91.493

Major river flooding was observed at Des Arc along the White River.

Flood, Monroe

When
May 1, 12:00 AM CST to May 31, 11:59 PM CST
Where
Monroe County, 0.6 mi W of Clarendon to 1.07 mi WNW of Clarendon
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
34.680, -91.311

Major river flooding was observed at Clarendon along the White River.

Flood, Lawrence

When
May 1, 12:00 AM CST to May 11, 1:30 AM CST
Where
Lawrence County, 0.31 mi ENE of Black Rock to 0.18 mi NNE of Black Rock
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
36.102, -91.095

Major river flooding was observed at Black Rock along the Black River.

Flood, Calhoun

When
May 1, 12:00 AM CST to May 15, 7:45 AM CST
Where
Calhoun County, 6.19 mi S of Artesian to 6.47 mi S of Artesian
Cause
Heavy Rain
Reported by
River/Stream Gage
Coordinates
33.311, -92.481

Moderate river flooding was observed at Thatcher L&D along the Ouachita River.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2025Every state in 2025This day in weather historyWarnings in Arkansas, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273466, 1273471, 1273474, 1273475, 1273476, 1273478, 1273479.